Alert archive / Oregon / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Medford, OR

June 12, 2006Jackson County, Oregon

NWS Medford, OR issued this flash flood warning at Jun 12, 2006, 2:39 PM PDT for Jackson County, Oregon. It was in force for 96 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2006, 2:39 PM PDT (21:39 UTC)
Expired
Jun 12, 2006, 4:15 PM PDT
In force
96 min
Issued by
NWS Medford, OR
Area
Counties, with a storm outline in the text

County Jackson County, OR

The radar

The Medford radar (KMAX), 34 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:07 PM PDTFLASH FLOODJacksonville, ORAT 250 PM PDT IT WAS REPORTED THAT THERE WAS FLOODING ABOVE HIGHWAY 238 NEAR JACKSONVILLE.
Jun 12, 3:11 PM PDTHEAVY RAIN 0.285 Se Ruch, ORAT 0251 PDT RAIN FELL IN A 15 MINUTE PERIOD FROM A THUNDERSTORM. WIND GUSTS TO 21 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KMFR 122140
FFWMFR
ORC029-122315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
239 PM PDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWEST AND WEST CENTRAL JACKSON COUNTY IN SOUTHWEST OREGON

* UNTIL 415 PM PDT

* AT 235 PM PDT...THE PUBLIC REPORTED FLASH FLOODING FROM A
  THUNDERSTORM SOUTH OF JACKSONVILLE MOVING NORTHWARD.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUCH...
  JACKSONVILLE...GOLD HILL...CENTRAL POINT AND EASTERN APPLEGATE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4209 12315 4209 12291 4248 12287 4248 12315
      4225 12318

$$

CMC
1 follow-up statement
000 
WGUS76 KMFR 122317
FFSMFR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
412 PM PDT MON JUN 12 2006

ORC029-122322-
JACKSON OR-
412 PM PDT MON JUN 12 2006

...THE FLASH FLOOD WARNING FOR SOUTHWEST AND WEST CENTRAL JACKSON 
COUNTY EXPIRES AT 415 PM PDT...

AN AREA OF THUNDERSTORMS AND HEAVY RAIN HAS MOVED TO THE NORTH AND 
RAINFALL HAS DIMINISHED OVER SOUTHWEST AND WEST CENTRAL JACKSON 
COUNTY. EXPECTED ISOLATED SHOWERS THRU THIS EVENING WITH LIGHT 
RAINFALL. 

LAT...LON 4209 12315 4209 12291 4248 12287 4248 12315
      4225 12318

$$

CMC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:30 PM PDT, 9 minutes earlier.

Area forecast discussion, Jun 12, 2:30 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT MON JUN 12 2006

.DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOW AN
ACTIVE CONVECTIVE WEATHER PATTERN THIS AFTERNOON...MAINLY WEST OF
THE CASCADES. CELLS ARE DEVELOPING ALONG HIGHER TERRAIN AND MOVING
NORTH WITH THE LARGE SCALE 850-700 MB FLOW. CONSEQUENTLY SOME AREAS
ARE GETTING HIT WITH SUCCESSIVE LINES OF SHOWERS AND THUNDERSTORMS
TRAINING ACROSS WHILE OTHER NEARBY LOCATIONS ARE NOT GETTING MUCH
WEATHER. WESTERN SISKIYOU COUNTY...THE ROGUE VALLEY...AND EASTERN
DOUGLAS COUNTY ARE GETTING THE BULK OF THE STORMS THIS AFTERNOON.
THIS TREND SHOULD CONTINUE FOR A FEW MORE HOURS THIS EVENING.

THE ELONGATED TROUGH OVER THE WEST COAST WILL CONSOLIDATE INTO A
CLOSED LOW NEAR WESTERN OREGON TUESDAY AND GRADUALLY MOVE EASTWARD
TUESDAY NIGHT. THIS WILL SHIFT THE AREA OF SHOWERS AND THUNDERSTORMS
FURTHER EAST SO THAT THE RISK FOR THUNDERSTORMS WEST OF THE CASCADES
WILL BE LOWER TUESDAY...BUT THE CHANCES FOR PRECIP EAST OF THE DIVIDE
WILL BE HIGHER. THE CHANCE FOR SHOWERS CONTINUES TUESDAY NIGHT BUT BY
WEDNESDAY MORE STABLE CONDITIONS WILL PREVAIL ACROSS THE REGION AS A
FLAT RIDGE BUILDS IN FROM THE PACIFIC.

IN THE LONG TERM ZONAL WESTERLY FLOW WILL DOMINATE WITH PRIMARILY
LOW AMPLITUDE TROUGHS OR RIDGES EXPECTED. IN THIS PATTERN...EXPECT
NEAR NORMAL TEMPERATURES AND BELOW NORMAL PRECIP.

&&

.AVIATION...MVFR CEILINGS ALONG THE COAST. MAINLY VFR CONDITIONS
INLAND EXCEPT FOR LOCAL MVFR CEILINGS AND VISIBILITIES ASSOCIATED
WITH LATE AFTERNOON AND EVENING THUNDERSTORMS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.

&&

FOURTEEN
Hazardous weather outlook, Jun 12, 9:00 AM PDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT MON JUN 12 2006

ORZ025>031-130100-
CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
900 AM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A LOW PRESSURE SYSTEM OFF THE COAST IS PRODUCING A MOIST AND UNSTABLE
SOUTHERLY FLOW OVER THE REGION. THIS WILL RESULT IN ISOLATED
TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA. THERE
IS A SLIGHT RISK THAT THUNDERSTORMS COULD BECOME SEVERE WITH LARGE
HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:58 AM PDTSevere Thunderstorm WarningMFRKlamath32 min

Nearby

Flash Flood Warnings in Oregon, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.